Constant back and leg pain - a symptom of APS?

Hi everyone

I havent posted much on the site but do read with interest posts from others.

I have Factor V Leiden and Protein S deficiency and have had numerous episodes of DVT and PE. All under control now, or atleast as much as possible.

My INR fluctuates and is difficult to manage and I have regular daily injections of heparin (on another course at the moment for the last 4 weeks and INR level not budging!)

What I would like to know is do other people get a lot of aches and pains - I dont just mean the odd ache - my leg and back constantly aches, the muscles inside hurt, my lower back aches even when I turn over in bed at night and walking sometimes is almost unbearable.

On occasions when driving my feet go numb (not a good thing!) and I have to press my foot really hard on the floor of the car to make it better. My hands are often very cold - to the point of being very painful... I have spoken to my doctor about the above but feel as if I am just moaning all the time.

I have a very busy work schedule and travel a great deal, need to feel on top of this as I am concerned it is beginning to affect my work and clearly my life otuside of work.

Any tips/suggestions would be greatly appreciated.

Regards

Karen x

6 Replies

oldestnewest
  • The fluoxetine helped me with the cold hands and feet, was diagnosed as Reynauds. But the back and leg pain is still there and have not found anything that really helps with that, I am a nurse so my work loads is heavy, off sick again at the mo, dont know how much longer I can go on, may have to give up soon as they are getting fed up with me. Steroids do help when I go on a course but always leave this to the bitter end before going on them as I hate taking them.

  • Hi Karen,

    Have you got a Consultant rather than seeing you GP? Regarding the coldness it could be as sue said Raynauds see link below on info on that may be worth taking it to doc.

    raynauds.org.uk/raynauds/ra...

    I also suffer with Pain in my back and i also get numbness in my little finger and down the side of my hands at the moment the Docs are syaing it is a side effect of the APS and they looking at this in more detail, the only adivice i can give you is rest and if the pain is not bearable see your consultant and maybe ask to be refered to the Pain Managemnet team but if you have a really busy life it might be to have a look at what your doing and its your bodies way of saying to just relax abit.

    hope this helps

    paddy

  • Paddy thnax for that link I have never had cold feet and have rarely worn socks even when living in the cold North. However, recently my feet have been like ice and have resorted to Thermal socks!

    I too get horrendous back ache and often can't feel my legs, I am never sure if this is down to Hughes or where I broke it or 30+ years working in various health settings! Prob a mix of all 3

    The Pain Management clinic locally is very good and would suggest anyone in constant pain asks for a referal to theirs. I have some very usefull patches that contain a local anethestic (sp?) as I have a intolerance to lots of drugs. They do work

  • Hi Karen,

    seems to be that quite a lot of us suffer from back pain, i do too. Had mri 11 yrs ago told then that it was degenerative disc disease, but with dx with Hughes in last 2 years (after life long symptoms) now i'm wondering if its down to Hughes.

    I used to have steroid injections in spine but found after a while there effect wore off faster. So stopped having them, they did work really well tho.

    I hope you well today

    take care gentle hugs xxxxxx jessielou xx :-) :-) :-)

  • Hi there I suppose I should say I'm lucky that I don't have back pain.However my legs ache all the time my feet and hands go numb. I'm at St Thoms tomorrow and will be bringing this up again as its getting worse.

  • HI All

    Many thanks for your responses and helpful advice, is strangely good to know that others equally have the same ailments and I am not alone!

    I will definitely speak with my GP again.

    Karen xx

You may also like...